Texas, 2019Tornado and Hail in Texas, May 1, 2019
May 1, 2019 · NWS OUN · 7 events in 3 counties and zones
Outflow boundaries from previous days storms provided focus for thunderstorm development with a variety of severe weather on the 1st.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Outflow boundaries from previous days storms provided focus for thunderstorm development with a variety of severe weather on the 1st.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 1, 12:01 PM CST, 1 hour earlier.
Area forecast discussion, May 1, 12:01 PM CST, 1 hour before
Area Forecast Discussion
National Weather Service Norman OK
101 PM CDT Wed May 1 2019
.DISCUSSION...
See aviation.
&&
.AVIATION...
All of our terminals will remain under MVFR to IFR conditions
through the entire forecast period. A persisting storm system will
maintain low ceilings and periodic low visiblities mainly
occurring in rain. The next round of TSRA is expected to develop
between 19Z to 21Z which could affect our terminals in central
through southern Oklahoma and north Texas. The second and final
round of TSRA will be possible along the cold front which will be
pushing through between 06Z to 12Z, and may affect all of our
terminals. Surface winds will remain southeasterly across our
terminals, with a northeast wind shift occurring along the cold
front later tonight.
&&
.PREV DISCUSSION... /issued 655 AM CDT Wed May 1 2019/
DISCUSSION...
12Z TAFs.
AVIATION...
Widespread IFR ceilings are expected today. Additional showers and
thunderstorms are expected to develop this evening and overnight.
PREV DISCUSSION... /issued 420 AM CDT Wed May 1 2019/
DISCUSSION...
Elevated storms that formed across southwest Oklahoma and western
north Texas late yesterday, have increased in coverage overnight.
The stronger storms have produce marginally severe hail, heavy
rainfall, and gusty winds. A few CAMs that have a decent handle on
the current convection, linger storms across parts of southeast
Oklahoma through at least 15Z. Therefore, will likely extend the
current Flood Watch through about noon/1pm.
The area will remain on the southern fringe of broad cyclonic
flow through about Friday with upstream shortwave ridge going into
the weekend. This will result in a few more opportunities for
convection to develop before thunderstorm chances decrease going
into the weekend/early next week.
Compared with yesterday, forcing will be weaker with fewer storms
than Tuesday. The intersection of a dryline and remnant boundary
near western north Texas, may result in storm initiation during
the afternoon. How much upscale growth occurs across northern
Texas and southern Oklahoma is uncertain. However, moderate
instability and shear will certainly support the risk of severe
storms with the potential for very large hail, damaging winds, and
heavy rainfall.
Later this evening and overnight, a disturbance will move across the
central Rockies. This will help force another front across
Oklahoma during the evening and overnight. Will increase rain and
storm chances across northern Oklahoma, mainly for the overnight
period.
Another wave will approach and move across the southern and central
Plains late Thursday into Friday. This will help sharpen an elevated
front, which may result in at least scattered showers and thunderstorms.
There are some indication that storms may form to the west of Oklahoma
late Saturday into early Sunday. With west to northwest flow
aloft, some of the storms may move into Oklahoma overnight
Saturday into Sunday morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 75 60 70 57 / 30 50 20 30
Hobart OK 75 58 67 55 / 20 50 20 40
Wichita Falls TX 77 62 75 61 / 40 30 30 40
Gage OK 67 48 65 48 / 10 70 10 50
Ponca City OK 71 56 68 55 / 20 70 20 30
Durant OK 77 64 78 63 / 60 60 50 40
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Thursday morning for OKZ023>032-037>048-
050>052.
TX...Flood Watch through Thursday morning for TXZ085-086-088>090.
&&
12/23/68Hazardous weather outlook, May 1, 12:42 PM CST, 19 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
142 PM CDT Wed May 1 2019
OKZ004>048-050>052-TXZ083>090-020500-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
142 PM CDT Wed May 1 2019
This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.
.DAY ONE...Today and Tonight...
.Thunderstorms...
There is an enhanced risk of severe thunderstorms today across
parts of western north Texas and southern Oklahoma. There is also
a slight risk for the rest of southern Oklahoma and portions of
central Oklahoma. A few marginally severe storms may develop
across northern Oklahoma.
Location...
The enhanced risk area is generally along and south of a Wichita
Falls to Seymour, Texas line. The slight risk area is generally
along and south of a line from near Vernon to Pauls Valley to
Durant.
Timing...
Storms are expected to continue through about midnight.
Impacts...
Hail up to the size of baseballs.
Damaging winds up to 70 mph.
A few tornadoes.
Excessive rainfall with flash flooding possible.
Discussion...
Thunderstorms developed across portions of north Texas, southern,
and central Oklahoma early this afternoon. Storms may become more
numerous by late afternoon or evening. Other storms may form
across northern Oklahoma late this evening and overnight, as a
cold front moves across the area.
.Heavy Rain...
Heavy rainfall amounts could occur with thunderstorms this
afternoon and evening. Flooding is most likely in areas that have
saturated ground from previous rain. Widespread flash flooding is
unlikely, but localized flash flooding is likely to occur.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...
.Thunderstorms...
Thunderstorms are possible across southern Oklahoma and north
Texas Thursday, and again across portions of the area Friday
through about Sunday.
Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, May 1, 10:54 AM CST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1154 AM CDT WED MAY 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM FLASH FLOOD TURNER FALLS 34.42N 97.15W
04/30/2019 MURRAY OK OFFICIAL NWS OBS
CONTINUED FLASH FLOODING ALONG HONEY CREEK, WITH ROAD
CLOSURES.
&&
ZWINKSpecial weather statement, May 1, 11:23 AM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1223 PM CDT Wed May 1 2019
OKZ027-039-040-011745-
Grady OK-Stephens OK-Garvin OK-
1223 PM CDT Wed May 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Grady...northeastern
Stephens and southwestern Garvin Counties Until 1245 PM CDT...
AT 1221 PM CDT, a strong thunderstorm was located 6 miles south of
Bray, moving northeast at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Locations impacted include...
Bray, Elmore City, Velma, Katie, Foster, Pernell, Cox City and Erin
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3455 9792 3485 9765 3458 9733 3450 9755
3451 9756 3450 9756 3443 9776
TIME...MOT...LOC 1721Z 223DEG 23KT 3455 9778
11Special weather statement, May 1, 11:39 AM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1239 PM CDT Wed May 1 2019
OKZ027-039-040-011800-
Grady OK-Stephens OK-Garvin OK-
1239 PM CDT Wed May 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Grady...northeastern
Stephens and northwestern Garvin Counties Until 100 PM CDT...
AT 1238 PM CDT, a strong thunderstorm was located 7 miles east of
Bray, moving northeast at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Locations impacted include...
Lindsay, Bray, Foster, Antioch, Erin Springs and Cox City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3463 9783 3486 9764 3486 9760 3470 9732
3451 9767
TIME...MOT...LOC 1738Z 222DEG 23KT 3463 9769
11Special weather statement, May 1, 11:39 AM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1239 PM CDT Wed May 1 2019
OKZ045-TXZ090-011800-
Jefferson OK-Clay TX-
1239 PM CDT Wed May 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Jefferson and
northeastern Clay Counties Until 100 PM CDT...
AT 1238 PM CDT, a strong thunderstorm was located 5 miles west of
Ryan, moving northeast at 20 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Locations impacted include...
Waurika, Ryan and Sugden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3392 9804 3402 9818 3424 9798 3405 9775
TIME...MOT...LOC 1738Z 226DEG 19KT 3401 9804
11
Special weather statement, May 1, 12:09 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
109 PM CDT Wed May 1 2019
TXZ088-011845-
Baylor TX-
109 PM CDT Wed May 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR southern Baylor County Until 145
PM CDT...
AT 108 PM CDT, a strong thunderstorm was located near Millers Creek
Reservoir, moving northeast at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Storm intensity is increasing and severe weather may develop rapidly.
Stay alert and listen for warnings.
&&
LAT...LON 3340 9946 3364 9928 3356 9895 3340 9895
TIME...MOT...LOC 1808Z 220DEG 28KT 3337 9934
BRB
Local storm report, May 1, 12:29 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
129 PM CDT WED MAY 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 PM HAIL VELMA 34.46N 97.67W
05/01/2019 E1.75 INCH STEPHENS OK PUBLIC
TWITTER PICTURE.
&&
ZWINKTornado, Baylor
- When
- May 1, 1:01 PM CST to 1:24 PM CST
- Where
- Baylor County, 9.21 mi ESE of Millers Creek Res Dam to 10.02 mi E of Millers Creek Res Dam
- Rating
- EFU
- Path length
- 1.33 mi
- Path width
- 200 yd
- Reported by
- Storm Chaser
- Coordinates
- 33.402, -99.217
A number of storm chasers observed a highly-visible slow-moving tornado that moved northeast in far southern Baylor County. The tornado developed just west of US-183/283 less than one-quarter of a mile north of the Throckmorton County line and moved northeast crossing US-183/283 and eventually dissipating approximately a mile east of the the highway. The tornado moved through open rangeland hitting no damage indicators.
Hail, Baylor
- When
- May 1, 1:05 PM CST
- Where
- Baylor County, Seymour
- Measured
- 1.25 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.590, -99.260
Hail, Archer
- When
- May 1, 1:11 PM CST
- Where
- Archer County, Scotland
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 33.660, -98.470
Hail, Baylor
- When
- May 1, 1:40 PM CST
- Where
- Baylor County, 5 mi SSE of Westover
- Measured
- 3.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.433, -98.977
Hail, Archer
- When
- May 1, 1:51 PM CST
- Where
- Archer County, 5 mi W of Holliday
- Measured
- 0.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.820, -98.777
Hail, Wichita
- When
- May 1, 1:52 PM CST
- Where
- Wichita County, Wichita Falls
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.910, -98.490
Hail, Wichita
- When
- May 1, 1:54 PM CST
- Where
- Wichita County, Wichita Falls
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.910, -98.490
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Missouri, May 1, 20192 deaths · $154,000 · 48 events
- Tornadoes and Flash Flooding in Oklahoma, May 1, 20191 death · $167,000 · EF1 · 53 events
- Flash Flood and Flood in Michigan, May 1, 2019$64 million · 2 events
- Tornadoes and Flash Flooding in Texas, May 1 to 3, 20191 death · 1.75 in hail · 19 events
- Damaging Winds in Arkansas, May 1, 2019$225,000 · 90 kt wind · 16 events
- Flooding in Illinois, May 1 to 31, 2019$280,000 · 11 events
- Flooding in Iowa, May 1 to 31, 2019$350,000 · 2 events
- Flooding in Missouri, May 1 to 31, 2019$170,000 · 3 events
- Hail and Damaging Winds in Kentucky, May 1 to 2, 2019$111,000 · 1.75 in hail · 7 events
- Tornado in Kentucky, May 1, 2019$35,000 · EF1 · 1 event
- Tornado and Flash Flooding in Texas, May 1 to 2, 2019$10,000 · EF1 · 22 events
- Dust Devil in Washington, May 1, 20195 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 829292, 823225, 823228, 823240, 822399, 822401, 823242.